Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 190, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 22, 2000, 4:41 PM CDT for Rock County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 22, 2000, 4:41 PM CDT (21:41 UTC)
- Expired
- Jul 22, 2000, 5:15 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rock County, NE
The radar
The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597 WUUS53 KLBF 222141 SVRLBF NEC149-222215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 441 PM CDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ROCK COUNTY IN NEBRASKA * UNTIL 515 PM CDT * AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL ROCK COUNTY...OR ABOUT 24 MILES NORTH OF TAYLOR...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF SOUTHEASTERN ROCK COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4210 9951 4209 9925 4238 9926 4240 9952 $$ TLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:55 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 22, 2:55 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT SAT JUL 22 2000 ...FORECAST CHALLENGE WILL BE CLOUDS EARLY ON SATURDAY THEN TEMPS... MCS CONTINUES TO PUSH TO THE SOUTH SOUTHEAST INTO CENTRAL KANSAS. ANOTHER AREA OF THUNDERSTORMS CONTINUES TO MOVE INTO NRN CWA. THIS AREA SHOULD DISSIPATE QUICKLY AS IT MOVES INTO LESS FAVORABLE OMEGA AND UPPER LEVEL DIVERGENCE. CEILINGS WILL HAVE TO BE MONITORED AS WINDS SHOULD DIMINISH AND BL RH VALUES INCREASE TO NEAR 100 PERCENT ACROSS MUCH OF CWA...TOWARD SUNRISE. 500 MB FEATURES AT MODEL INITIALIZATION REMAIN FAIRLY SIMILAR TO LAST NIGHT. HIGH HEIGHTS ARE LOCATED FROM THE FOUR CORNERS TO EASTERN TEXAS. LOW HEIGHTS ARE LOCATED OVER EASTERN ONTARIO. RIDGE OVER WERN CONUS SEEMS SLIGHTLY STRONGER COMPARED TO YESTERDAY. SURFACE FEATURES AT INITIALIZATION INDICATE HIGH PRESSURE OVER DAKOTAS WITH THERMAL LOW OVER AZ. LATEST SURFACE ANALYSIS AGREES FAIRLY WELL WITH 40 KM ETA POSITION OF SURFACE HIGH OVER SW MN. ALSO...FAIRLY GOOD AGREEMENT WITH THE 40KM ETA AND POSITION OF MCS OVER KANSAS. AVN SEEMS TO MISS THE MARK WITH VORT CENTER OVER NCENT NEBRASKA. WILL HEDGE ON THE 40 KM ETA AND ETA SOLUTION. TODAY...WILL NEED TO MONITOR SITUATION FOR FORMATION OF LOW CLOUDS AND STRATUS AND MAY HAVE MENTION OF MOSTLY CLOUDY CONDITIONS EARLY IN PERIOD THROUGHOUT CWA. SKIES SHOULD BEGIN TO CLEAR OUT BY MID DAY. WILL PUT IN POPS IN NERN COUNTIES IN RESPONSE TO 700 MB VORT MAX OVER SE SD. ADDITIONALLY THERE IS SOME POSITIVE OMEGA OVER THE SAME AREA THIS AFTERNOON. AVN MOS AND NGM MOS ARE IN GOOD AGREEMENT WITH AFTN TEMPS...WILL HEDGE ON UPPER 70S OVER ERN ZONES TO AROUND 85 FOR THE PANHANDLE COUNTIES. TONIGHT...FAVORABLE INSTABILITY ACROSS MOST OF CWA WITH LI APPROACHING -7 AND CAPE AROUND 2000 J/KG OVER SWRN CWA. ABSENCE OF DIVERGENCE...SHORTWAVE...AND OMEGA INDICATES THUNDERSTORMS IF ANY SHOULD DECAY AFTER SUNSET. WILL MENTION 20 POPS ACROSS PANHANDLE AND SW COUNTIES IN RESPONSE TO SHORTWAVE OVER NE CO AND NEBRASKA PANHANDLE...AND HIGHER LAPSE RATES PRESENT HERE. ADDITIONALLY...WILL HAVE TO MENTION POPS IN NERN COUNTIES AS ANOTHER SHORTWAVE MOVES IN FROM SD. GUIDANCE SEEMS REASONABLE WITH TEMPS. ETA FCST DEWPOINTS INDICATE NO REAL DRYING OF AIRMASS...SO WILL GO WITH GUIDANCE ON TEMPS. SUNDAY...EXCELLENT CAPE AND LI BY AFTN OVER WERN CWA BUT BEST FORCING DOES NOT MOVE IN TILL AFTER SUNDOWN. FAVORABLE LAPSE RATES MAY FIRE OFF ISOLATED THUNDERSTORMS IN THE EARLY EVENING. WILL MENTION SLIGHT CHANCE FOR THUNDERSTORMS FOR PANHANDLE AND SW COUNTIES. WITH RIDGE MOVING IN FROM ROCKIES AND 850 MB TEMPS INCREASING TO 24 C...TEMPS SHOULD BE 5 TO 10 DEGREES WARMER THAN TODAY. WILL GO 85 TO 90 ACROSS MOST OF CWA WITH AROUND 90 IN PANHANDLE AND SW COUNTIES DUE TO DRIER AIRMASS. EXTENDED...WILL EXAMINE CLOSER WHEN NEW MRF COMES IN. LATE AVN INDICATES SOME BREAKING DOWN IN THE RIDGE OVER ROCKIES AND A SHORTWAVE RIDING SOUTH BY LATE MONDAY. MAY MENTION THREAT OF SHOWERS AND THUNDERSTORMS ON MONDAY. .LBF...NONE CLB/DDB
In the hours before
Special weather statement, Jul 22, 11:20 AM CDT, 5 hours 21 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-222045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1120 AM CDT SAT JUL 22 2000 ...STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT... THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA...AND ACROSS THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA. THESE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. AN UPPER LEVEL DISTURBANCE WILL SWING SOUTHEAST INTO NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND EVENING BRINGING A CHANCE OF THUNDERSTORMS TO THE AREA. ALTHOUGH THERE WILL BE PLENTY OF LOW LEVEL MOISTURE IN PLACE...THE ATMOSPHERE WILL ONLY BE MODERATELY UNSTABLE. THEREFORE MOST THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. A FEW ISOLATED STORMS MAY REACH SEVERE LEVELS. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP LATE TONIGHT IN THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA AS ANOTHER UPPER LEVEL DISTURBANCE MOVES INTO THE AREA. LIMITED INSTABILITY IS EXPECTED TO KEEP MOST OF THESE STORMS BELOW SEVERE LEVELS. SLM
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:05 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 55 min |
| Jul 21, 7:18 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 27 min |
| Jul 21, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 28 min |
| Jul 21, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 47 min |
| Jul 21, 8:38 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 37 min |
| Jul 21, 8:57 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 33 min |
| Jul 21, 9:29 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 61 min |
| Jul 22, 4:07 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 53 min |
| Jul 22, 5:01 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jul 22, 5:12 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 63 min |
| Jul 22, 5:46 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 29 min |
| Jul 22, 5:51 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 54 min |
| Jul 22, 6:16 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 29 min |
| Jul 22, 6:21 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 54 min |
| Jul 22, 6:42 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 63 min |
| Jul 22, 6:53 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 67 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.